Multipoint Julia theorems

  • Marco Abate

    Università di Pisa, Italy
Multipoint Julia theorems cover
Download PDF

A subscription is required to access this article.


Following ideas introduced by Beardon–Minda and by Baribeau–Rivard–Wegert in the context of the Schwarz–Pick lemma, we use the iterated hyperbolic difference quotients to prove a multipoint Julia lemma. As applications, we give a sharp estimate from below of the angular derivative at a boundary point, generalizing results due to Osserman, Mercer and others; and we prove a generalization to multiple fixed points of an interesting estimate due to Cowen and Pommerenke. These applications show that iterated hyperbolic difference quotients and multipoint Julia lemmas can be useful tools for exploring in a systematic way the influence of higher order derivatives on the boundary behaviour of holomorphic self-maps of the unit disk.

Cite this article

Marco Abate, Multipoint Julia theorems. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 32 (2021), no. 3, pp. 593–625

DOI 10.4171/RLM/950